Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Test showed low platelet count. Looking for safe medication

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I have a platelet count of 115,000 and dropping monthly. Which over-the-counter pain medication is safe to take, if any? Thanks.
Posted Tue, 5 Mar 2013 in Blood Disorders
Answered by Dr. Robert Galamaga 15 hours later
Hello and thank you for sending your question.

Your question is a very good point and I will work on providing you with some information and recommendations.

The most important consideration here is the cause of your low platelet count. I suspect you may have discussed this with your hematologist.

There are many different possible causes of low platelet count. Medications can certainly contribute to this.

Assuming that you have normal liver function I would recommend Tylenol for over-the-counter pain relief.

If you have any additional questions or would like to discuss again the possible causes of your low platelet count I am certainly available.

Thanks again for sending your question. Please let me know if you have any additional concerns.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor